Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 67, NWS Brownsville, TX

November 22, 2013

NWS Brownsville, TX issued this small craft advisory at Nov 22, 2013, 4:31 AM CST. It took effect at Nov 23, 2013, 4:35 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 22, 2013, 4:31 AM CST (10:31 UTC)
In effect from
Nov 23, 2013, 4:35 AM CST
Expired
Nov 26, 2013, 8:28 PM CST
In force
4 days
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 4:09 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 22, 4:09 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 AM CST FRI NOV 22 2013

...MAJOR SHIFT IN WEATHER EXPECTED TODAY WITH TEMPERATURES FALLING
AS MUCH AS 30 DEGREES AND STAYING COLD...LENGTHY PERIOD OF
HAZARDOUS MARINE CONDITIONS...

.SHORT TERM /NOW THROUGH SATURDAY/...THE STRONG COLD FRONT TO OUR
NORTH HAS PUSHED SOUTH INTO SOUTH CENTRAL TX AND CONTINUES TO MOVE
SOUTH AT 10 TO 15 KNOTS.  IF THE CURRENT SPEED CONTINUES WITH THE
FRONT THIS SHOULD PLACE IT THROUGH THE BRO CWA DURING THE AFTERNOON
HOURS. THIS WILL ALLOW ONE MORE DAY OF SUMMERTIME TEMPS WITH HIGHS
REACHING INTO THE 80S ACROSS THE LOWER RGV. BEHIND THE FRONT CAA
WILL INCREASE DRAMATICALLY AS THE STRONG NORTHERLY LOW LEVEL FLOW
SPREADS ACROSS THE REGION HOLDING THE TEMPS WELL BELOW CLIMO TONIGHT
INTO SAT. AFTER THE FRONT CLEARS THROUGH AREA LATER TODAY MSL
FORECAST FIELDS INDICATES THAT COASTAL SURFACE TROFFING WILL FORM UP
ALONG THE LOWER TX COASTLINE LATER TONIGHT INTO SATURDAY WHICH WILL
MAINTAIN GOOD LOW LEVEL CONVERGENCE ENHANCING THE RAIN CHANCES
THROUGHOUT THE SHORT TERM PERIOD.

MET TEMP GUIDANCE APPEARS TO BE GOING COLDER THAN THE MAV AND ECMWF
GUIDANCE FOR THE POST FRONTAL TEMPS. WILL GO WITH A BLEND OF THE
MAV/MET AND ECMWF TEMPS LEANING TOWARDS THE COOLER MET NUMBERS. FOR
HIGHS TODAY LEANED CLOSER TO THE MAV HIGHS.

FOR POPS...THE MAV AND ECMWF GUIDANCE HAS THE WETTEST NUMBERS VERSUS
THE SLIGHTLY LOWER MET NUMBERS. SINCE THE MAV AND ECMWF ARE IN
PRETTY CLOSE AGREEMENT THROUGH THE SHORT TERM AND THE MET NUMBERS
ARE THE ODD MAN OUT WILL GO WITH HIGHER POPS THROUGHOUT TOMORROW.

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
COLD...DAMP AND BREEZY WEATHER IS EXPECTED THROUGH MOST OF THE
LONG TERM. HAZARDOUS MARINE WEATHER IS ALSO EXPECTED TO CONTINUE
WITH AT LEAST SMALL CRAFT ADVISORY LEVEL WINDS AND POSSIBLY FREQUENT
GALE FORCE GUSTS.

SATURDAY NIGHT THE COLD FRONT ASSOCIATED WITH AN UPPER SHORTWAVE
MOST STRONGLY INDICATED OVER THE GREAT LAKES AND OHIO VALLEY WILL BE
WELL CLEAR OF THE AREA WITH A NEEDLE NOSE UPPER RIDGE SETTING UP
OVER THE CENTRAL PLAINS AHEAD OF A POWERFUL CLOSED LOW. THE NEEDLE
NOSE RIDGING WILL BE FUELING A POWERFUL SURFACE HIGH PRESSURE
SYSTEM...PROGGED TO BE BETWEEN 1039 AND 1042MB OVER THE KANSAS CITY
AREA BY GFS/ECMWF AND ENSEMBLE MEMBERS AND BROADLY DIVERGENT
SOUTHWESTERLY FLOW WILL BE MAINTAINING COASTAL TROUGHING OVER THE
WESTERN GULF IN THE WAKE OF THE COLD FRONT. THIS WILL MAINTAIN
STRONG NORTHEASTERLY WINDS OVER THE MARINE AREAS AND PROVIDE A
DECENT ENVIRONMENT FOR STRATIFORM RAIN...LOW CLOUDS...AND EMBEDDED
SHOWERS WITH SFC/850/700MB OVERRUNNING...LOW LAYER CONVERGENCE
ASSOCIATED WITH THE COASTAL TROUGH AND LOW LEVEL CURVATURE FLOW...AS
WELL AS BROAD UPPER DIVERGENCE. KEPT THE LIKELY TO CATEGORICAL POPS
WITH PRECIP TOTALS PUSHING AN INCH IN THE COASTAL COUNTIES AND
AROUND A HALF INCH INLAND. THE LOW LAYER PRESSURE GRADIENT WILL BE
QUITE STRONG AND FREQUENT GALE FORCE GUSTS OVER THE MARINE
AREAS...AND BRISK AND CHILLY NORTHEAST WINDS WILL MAKE THE AIR FEEL
LIKE 35 TO 40 DEGREES OR A LITTLE LOWER WITH ACTUAL AIR TEMPERATURES IN
THE MID TO UPPER 40S.

MONDAY THE UPPER LEVEL CLOSED LOW AND ASSOCIATED TROUGH OVER THE
SOUTHWESTERN US BEGINS TO APPROACH AND A MORE CLOSED SURFACE CYCLONE
FORMS IN THE WESTERN GULF. GFS/NAM/ECMWF ALL THOUGH SHOW A SORT OF
ELONGATED NORTHWEST TO SOUTHEAST STRETCHING OF THIS CYCLONE WHICH
SHOULD MAKE THE ZONE OF STRONG LOW LAYER CONVERGENCE A LITTLE
LARGER. THE PRESSURE GRADIENT SHOULD REMAIN STRONG AS THE DROP IN
PRESSURE WITH THE LOW SHOULD MAKE UP FOR THE EASTWARD PROGRESSION OF
THE SURFACE LOW AND FREQUENT GALE FORCE GUSTS OFFSHORE AND COLD
NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH THE DAY. RAINFALL
PRODUCTION SHOULD STILL COME FAIRLY EASILY WITH OVERRUNNING/LOW
CONVERGENCE/UPPER DIVERGENCE CONTINUING. RAISED POPS TO LIKELY FOR
MONDAY WITH QPF VALUES AROUND A QUARTER TO A HALF INCH ON LAND AND
HIGHER OFFSHORE. SOME AREAS NEAR THE COAST COULD SEE LOCALLY HIGHER
AMOUNTS THOUGH AS THE LOW IS FORMING AND THIS MAY NEED TO BE REVISED
UPWARD AS DETAILS BECOME CLEARER.

THROUGH MONDAY INTO TUESDAY THE UPPER LEVEL TROUGH/LOW MOVES CLOSER
AND A SLIGHTLY MORE FOCUSED LOW LEVEL CYCLONE BEGINS TO FORM IN THE
WESTERN GULF. LOW LEVEL WINDS SHIFT TO ONSHORE AS THIS LOW SPINS UP
AND WHILE AT LEAST SOME ELEVATED WATER LEVELS ARE LIKELY AT AREA
SHORES DURING THIS EVENT THE RISK OF COASTAL FLOODING WILL BE
HIGHEST DURING THIS TIME. FOR NOW THIS LOOKS MOST LIKELY SUNDAY
MORNING INTO MONDAY MORNING. THE MAGNITUDE DOES NOT CURRENTLY APPEAR
LIKELY TO EXCEED WARNING LEVELS BUT AN ADVISORY LEVEL RUN UP SEEMS
QUITE POSSIBLE. LATER FORECASTS WILL HAVE TO HONE IN ON THIS THREAT
AS IT EVOLVES. THROUGH THE WEEKEND THE LOW LEVEL PRESSURE GRADIENT REMAINS
TIGHT AND AS THE LOW GETS SHUNTED EAST TO NORTHEASTWARD ANOTHER
STRONG COLD FRONT GETS PULLED THROUGH THE AREA. THIS FRONT WILL
CLEAR THE REGION OF PRECIP BUT LIKELY BRING ANOTHER REINFORCING SHOT
OF COLD AIR TO THE REGION. FORECAST MAXIMUM TEMPERATURES TUESDAY AND
WEDNESDAY ARE MANY DEGREES BELOW GUIDANCE CONSENSUS WHICH IS LIKELY
LEANING TOO MUCH ON CLIMATOLOGY AT THAT RANGE. WITH SKIES STARTING
TO CLEAR OUT BEHIND THE FRONT BY THURSDAY HOWEVER TEMPERATURES
SHOULD BEGIN TO REBOUND TO MORE SEASONABLE LEVELS. KEPT THINGS COOL
ON WEDNESDAY THOUGH DUE TO CONTINUED NORTHWESTERLY WINDS AND CAA
DESPITE CLEARING SKIES. /68-JGG/

&&

.MARINE...NOW THROUGH SATURDAY...THE STRENGTH OF THE COLD AIR MASS
PUSHING IN BEHIND THIS FRONT INDICATED BY THE TIGHT PACKING OF THE
POST FRONTAL MSL FIELDS POINTS TOWARDS VERY HAZARDOUS MARINE
CONDITIONS DEVELOPING LATER THIS AFTERNOON. MSL FIELDS INDICATE A
VERY STRONG PGF PERSISTING ON THROUGHOUT TONIGHT AND SATURDAY. THE
STRONG PGF WILL ALSO BE ENHANCED BY THE VERY COLD AIRMASS MOVING
OVER VERY WARM SURFACE WATER TEMPS IN THE LOWER 70S. SO HAVE
REPLACED THE GALE WATCH WITH A GALE WARNING AND HAVE PUSHED UP THE
START TIME OF THE GALE WARNING TO LATER THIS AFTERNOON. GALE
CONDITIONS OVER THE BAY WATERS WILL BE SOMEWHAT SHORT LIVED WITH SCA
CONDITIONS LIKELY CONTINUING OVER THE BAY THROUGH SATURDAY AND
SATURDAY NIGHT. EXPECT GUSTS TO NEAR GALE FORCE POSSIBLY LINGERING
ON THROUGH TONIGHT AND SATURDAY DUE TO THE STRONG AND PERSISTENT PGF
HOLDING IN PLACE THROUGHOUT THE WEEKEND.

SATURDAY NIGHT THROUGH WEDNESDAY...
HAZARDOUS MARINE CONDITIONS ARE EXPECTED SATURDAY NIGHT THROUGH
WEDNESDAY. A GALE WARNING IS IN EFFECT THROUGH SUNDAY MORNING AND
THERE IS A GOOD POSSIBILITY IT WILL NEED TO BE EXTENDED. POSSIBLY
THROUGH TUESDAY. AT MINIMUM SMALL CRAFT ADVISORY LEVEL WINDS AND
SEAS ARE ALL BUT CERTAIN BEYOND THE GALE WARNING PERIOD THROUGH
WEDNESDAY. STRONG COASTAL TROUGHING IS EXPECTED TO DEVELOP IN THE
WAKE OF A COLD FRONT...AND THE AREA OF LOW PRESSURE IS EXPECTED TO
CONSOLIDATE INTO A CLOSED CYCLONE MONDAY INTO TUESDAY BEFORE
SHIFTING OFF TO THE NORTHEAST...DRAGGING BEHIND IT ANOTHER STRONG
COLD FRONT TUESDAY INTO WEDNESDAY. SEAS WILL BE 8 TO 12 FEET OR
LOCALLY HIGHER THROUGH WEDNESDAY. CONDITIONS ON THE LAGUNA MADRE
WILL BE AT OR ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH WEDNESDAY
WITH LOCAL WAVES OF TWO TO FOUR FEET OR HIGHER LIKELY DEVELOPING IN
THE INTRACOASTAL WATERWAY...ESPECIALLY BEHIND THE FRONT ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  49  54  47 /  70  80  70  70
BROWNSVILLE          83  46  50  45 /  70  80  70  70
HARLINGEN            83  45  50  45 /  70  80  70  70
MCALLEN              83  42  49  44 /  70  80  70  70
RIO GRANDE CITY      79  42  47  42 /  70  70  70  70
SOUTH PADRE ISLAND   80  53  58  50 /  70  80  70  80

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM CST SUNDAY FOR
     GMZ130-132-135.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
     GMZ130-132-135.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...68-GIBBS
UPPER AIR/GRAPHICAST...CAMPBELL
Hazardous weather outlook, Nov 21, 9:26 AM CST, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 AM CST THU NOV 21 2013

TXZ248>257-221115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
926 AM CST THU NOV 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL OVERWASH OR COASTAL FLOODING IS POSSIBLE BEHIND A
STRONG COLD FRONT AND AS AN AREA OF LOW PRESSURE FORMS IN THE
WESTERN GULF OF MEXICO. STRONG WINDS WILL START FRIDAY NIGHT AND
HIGH WATER MAY PERSIST THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP
CURRENTS IS EXPECTED THROUGH THE WEEK.

COLD TEMPERATURES WITH VERY LOW WIND CHILLS ARE EXPECTED FRIDAY
NIGHT THROUGH AT LEAST MONDAY. A PERSISTENT DRIZZLE WITH OCCASIONAL
MODERATE RAIN AT TIMES SATURDAY AND SUNDAY WILL MAKE IT FEEL LIKE
IN THE LOW TO MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-221115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
926 AM CST THU NOV 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTH WINDS ARE EXPECTED TO BEGIN FRIDAY NIGHT AS A COLD
FRONT SWEEPS ACROSS THE COAST. A GALE WATCH HAS BEEN ISSUED FOR
FREQUENT GUSTS TO GALE FORCE BEHIND THIS FRONT. STRONG WINDS WILL
CONTINUE AS LOW PRESSURE FORMS OVER THE WESTERN GULF OF
MEXICO...AND A STRONG REINFORCING COLD FRONT IS EXPECTED ON
TUESDAY. SMALL CRAFT ADVISORIES WILL ALMOST CERTAINLY BE NEEDED
BEYOND THE INITIAL GALE CONDITIONS THROUGH TUESDAY NIGHT OR
WEDNESDAY AND ADDITIONAL GALE CONDITIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 4:31 AM CSTGale WarningBRO24 hr
Nov 22, 2:36 PM CSTSevere Thunderstorm WarningBROWillacy24 min
Nov 22, 3:20 PM CSTAreal Flood AdvisoryBROCameron, Willacy55 min
Nov 22, 3:29 PM CSTAreal Flood AdvisoryBROHidalgo61 min
Nov 22, 3:34 PM CSTSpecial Marine WarningBRO56 min
Nov 22, 4:13 PM CSTAreal Flood AdvisoryBROCameron, Willacy62 min
Nov 22, 5:18 PM CSTAreal Flood AdvisoryBROCameron, Willacy57 min
Nov 22, 5:39 PM CSTFlash Flood WarningBROCameron, Willacy81 min

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.